Alert archive / Kentucky / Special Weather Statements in 2021

Special Weather Statement, NWS Wilmington, OH

July 6, 2021Mason County, Kentucky

NWS Wilmington, OH issued this special weather statement at Jul 6, 2021, 6:21 PM EDT for Mason County, Kentucky. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 6, 2021, 6:21 PM EDT (22:21 UTC)
Expired
Jul 6, 2021, 6:45 PM EDT
In force
24 min
Issued by
NWS Wilmington, OH

County Mason County, KY

The radar

The Cincinnati radar (KILN), 91 km from the middle of the area, began a volume at 22:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 10.4 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2021-07-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1401 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2021-07-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 34 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1401 J/kg
Mixed-layer CIN
-68 J/kg
Mixed-layer LCL
1022 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
34 m²/s²
0-3 km storm-relative helicity
-2 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

796 
WWUS81 KILN 062221
SPSILN

Special Weather Statement
National Weather Service Wilmington OH
621 PM EDT Tue Jul 6 2021
 
KYZ097>099-062245-
Robertson KY-Mason KY-Bracken KY-
621 PM EDT Tue Jul 6 2021

...A STRONG THUNDERSTORM WILL AFFECT WEST CENTRAL MASON...ROBERTSON
AND SOUTHEASTERN BRACKEN COUNTIES UNTIL 645 PM EDT...

At 621 PM EDT, radar indicated a strong thunderstorm 7 miles
southeast of Brooksville. This storm was nearly stationary.

STORM HAZARDS INCLUDE...
Winds to 45 mph...
Pea size hail...

Locations impacted include...
Germantown, Stonewall, Abigail, Parina and Lowell. 

To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.

LAT...LON 3856 8390 3856 8404 3867 8405 3867 8388
TIME...MOT...LOC 2221Z 180DEG 0KT 3861 8397 

$$

McGinnis

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this special weather statement went out at Jul 6, 3:51 PM EDT, 2 hours 30 minutes earlier.

Area forecast discussion, Jul 6, 3:51 PM EDT, 2 hours 30 minutes before
AREA FORECAST DISCUSSION
National Weather Service Wilmington OH
351 PM EDT Tue Jul 6 2021

.SYNOPSIS...
A broad area of high pressure south of the region will weaken
and move east on Wednesday, with southwest flow pushing moist
air into the Ohio Valley. A surface cold front will increase
showers and storms Wednesday and Thursday.

&&

.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
Surface high pressure weakens and shifts away to the southeast
tonight as a cold front moves into the Great Lakes region. The
HRRR and the RAP are showing signs of low-end PoPs in the
western CWA due to a bit of weak theta-e advection on the back
side of the surface high. With this in mind, have kept slight
chance of storms late. Otherwise, most areas will remain mostly
clear with light winds.

&&

.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH WEDNESDAY NIGHT/...
For Wednesday, any showers from the low-end theta-e advection
will weaken in the morning as they shift northeast. Otherwise,
main weather impact for the day will be increasing diurnal
convection in the slightly convergence, conditionally unstable
airmass ahead of the approaching surface boundary. Expect best
chances of storms in the north closest to the boundary during
the afternoon into the evening hours.

High temperatures will peak in the upper 80s to around 90,
though this will depend some on the timing of storm development.

Wednesday night will see continued chances of showers and storms
as a weak disturbance shifts northeast into the Ohio Valley via
the moist southwesterly flow aloft. Low temperatures will stay
around 70 degrees.

&&

.LONG TERM /THURSDAY THROUGH TUESDAY/...
An upper level short wave with embedded mid level energy will move
east across the Great Lakes region on Thursday, helping to push an
associated cold front southeast into our area Thursday into Thursday
night. As we destabilize through the day ahead of the front, expect
to see widespread showers and embedded thunderstorms through the day
on Thursday. A few stronger storms will be possible, primarily
across our northern areas where some slightly better deep layer
shear values will develop through the day. Highs on Thursday will be
in the low to mid 80s. The front will stall/wash out along the Ohio
River heading into the day on Friday. This could lead to an isolated
diurnally enhanced shower or thunderstorm during the day on Friday,
especially across our south/east. Highs on Friday will be in the
lower to mid 80s.

Mid level short wave energy will dig down across the central Plains
through the weekend, helping to develop an upper level low over the
mid Mississippi Valley. Ahead of this, the boundary over the Ohio
Valley will lift slowly back to the north through the weekend and
into early next week. This will lead to additional periods of
showers and thunderstorms for the Saturday though Monday timeframe,
Depending on exactly where the boundary sets up, some locally heavy
rainfall will be possible as PWs push up to around 2 inches or so
heading through the second half of the weekend and into early next
week. Highs will be in the 80s through the end of the long term
period.

&&

.AVIATION /20Z TUESDAY THROUGH SUNDAY/...
VFR conditions prevail through much of the TAF period with high
pressure dominating the weather. There is a very weak signal for
development of showers early Wednesday morning via the RAP...
however with a low-level ridge across the region and the
approaching cold front still well to the northwest, have decided not
to include VCSH in the terminal forecasts at this time.

For the end of the 30-hour TAF at CVG, have added mention of
developing afternoon showers.

.OUTLOOK...Thunderstorms possible Wednesday afternoon through
Thursday. Thunderstorms possible Saturday.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...None.
KY...None.
IN...None.

&&

SYNOPSIS...Hogue
NEAR TERM...Hogue
SHORT TERM...Hogue
LONG TERM...JGL
AVIATION...Hogue
Hazardous weather outlook, Jul 6, 3:51 PM EDT, 2 hours 30 minutes before
Hazardous Weather Outlook
National Weather Service Wilmington OH
351 PM EDT Tue Jul 6 2021

INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088-072000-
Wayne-Fayette IN-Union IN-Franklin IN-Ripley-Dearborn-Ohio-
Switzerland-Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant-
Pendleton-Bracken-Robertson-Mason-Lewis-Hardin-Mercer-Auglaize-Darke-
Shelby-Logan-Union OH-Delaware-Miami-Champaign-Clark-Madison-
Franklin OH-Licking-Preble-Montgomery-Greene-Fayette OH-Pickaway-
Fairfield-Butler-Warren-Clinton-Ross-Hocking-Hamilton-Clermont-Brown-
Highland-Adams-Pike-Scioto-
351 PM EDT Tue Jul 6 2021

This Hazardous Weather Outlook is for East Central Indiana,
Southeast Indiana, Northeast Kentucky, Northern Kentucky, Central
Ohio, South Central Ohio, Southwest Ohio and West Central Ohio.

.DAY ONE...This afternoon and tonight.

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Special weather statement, Jul 6, 6:21 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Wilmington OH
621 PM EDT Tue Jul 6 2021

KYZ097>099-062245-
Robertson KY-Mason KY-Bracken KY-
621 PM EDT Tue Jul 6 2021

...A STRONG THUNDERSTORM WILL AFFECT WEST CENTRAL MASON...ROBERTSON
AND SOUTHEASTERN BRACKEN COUNTIES UNTIL 645 PM EDT...

At 621 PM EDT, radar indicated a strong thunderstorm 7 miles
southeast of Brooksville. This storm was nearly stationary.

STORM HAZARDS INCLUDE...
Winds to 45 mph...
Pea size hail...

Locations impacted include...
Germantown, Stonewall, Abigail, Parina and Lowell.

To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.

LAT...LON 3856 8390 3856 8404 3867 8405 3867 8388
TIME...MOT...LOC 2221Z 180DEG 0KT 3861 8397

McGinnis

The office that day

Everything else NWS Wilmington, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 6, 7:01 PM EDTSpecial Weather StatementILNBrown29 min
Jul 6, 6:58 PM EDTSpecial Weather StatementILNBracken32 min
Jul 6, 7:06 PM EDTSpecial Weather StatementILNKenton24 min
Jul 6, 7:55 PM EDTSpecial Weather StatementILNCampbell35 min

Nearby

Special Weather Statements in Kentucky, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.